Need to make quick decision on medication change
Sep 30, 2012
Dr. McGowan, Thanks so much for all your prior responses. This is an invaluable resource for all of us dealing with HIV! I am currently taking Isentress/Truvada. First diagnosed in 11/2011/am 57 years old/initial VL=46000 with CD4 of 374 and 20% lymphs. Current CD4 is 580/waiting for results of current VL: 31% lymphs. Finally received tropism results and they were R5. (I stopped all meds in order to have the tropism for about one month and have gone back on the Isentress/Truvada now for about 3 wks:) Have been having continued CNS symptoms and much increased urination. Urine Microalbumin = 11.4/Urine creatinine= 33.9 and the UR ratio = 34 (where 30 is the high end of the standard)??? Serum creatinine and Serum albumin are not elevated and all other chemistry are in normal range. My doc feels that the Tenofovir may be the problem. So,since the tropism turned to be R5, we are considering: Emtriva/Isentress/Selzentry. I am concerned about the safety of the Selzentry. Would you give me your opinion on that combination and is there anything you would try first: would you try Intelence or Viramune before trying Selzentry; Note that I had a very bad rash with the Atripla (probably from the Sustiva. Thanks again for all your help, Ron
Response from Dr. McGowan
I am not aware that the regimen of FTC/Selzentry/Isentress has not been studied in a trial. That being said, three active drugs are recommended and the proposed regimen appears to fulfil this requisite. Your doctor and you may also wish to consider the use of Abacavir/3TC and Isentress. As long as you are HLAB701 negative and your baseline viral load was less than 100,000 (which is the case from the narrative you have provided). Thanks Joe
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.